Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2011, 7:29 PM CDT for 4 counties in Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 7:29 PM CDT (00:29 UTC)
- Expired
- Mar 29, 2011, 8:16 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:45 PM CDT | HAIL 1 | Nettleton, MS | QUARTER SIZE HAIL COVERING THE GROUND. |
| Mar 29, 7:53 PM CDT | HAIL 1 | Evergreen, MS | QUARTER SIZE HAIL COVERED THE GROUND LIGHTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS54 KMEG 300029
SVRMEG
MSC017-057-081-095-300130-
/O.NEW.KMEG.SV.W.0065.110330T0029Z-110330T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR OKOLONA...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EVERGREEN...FAIRVIEW...FULTON...NEW SALEM...OKOLONA...SHANNON...
SMITHVILLE AND TREMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3410 8820 3392 8882 3405 8889 3408 8884
3408 8882 3409 8882 3447 8816 3447 8815
TIME...MOT...LOC 0029Z 237DEG 45KT 3402 8875
$$
BORGHOFF3 follow-up statements
365 WWUS54 KMEG 300039 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT TUE MAR 29 2011 MSC017-300049- /O.CAN.KMEG.SV.W.0065.000000T0000Z-110330T0130Z/ CHICKASAW MS- 739 PM CDT TUE MAR 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICKASAW COUNTY IS CANCELLED... AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3410 8820 3400 8869 3413 8875 3447 8815 TIME...MOT...LOC 0039Z 236DEG 41KT 3407 8865 $$ MSC057-081-095-300130- /O.CON.KMEG.SV.W.0065.000000T0000Z-110330T0130Z/ LEE MS-ITAWAMBA MS-MONROE MS- 739 PM CDT TUE MAR 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHWESTERN MONROE...ITAWAMBA AND SOUTHEASTERN LEE COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SHANNON...OR NEAR OKOLONA...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN... FAIRVIEW...FULTON...NETTLETON...NEW SALEM...SHANNON...SMITHVILLE... TREMONT...JACINTO...RICHMOND...EASTMAN...BOUNDS CROSSROADS...TILDEN AND ABNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3410 8820 3400 8869 3413 8875 3447 8815 TIME...MOT...LOC 0039Z 236DEG 41KT 3407 8865 $$ BORGHOFF
729
WWUS54 KMEG 300056
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT TUE MAR 29 2011
MSC081-095-300106-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-110330T0130Z/
LEE MS-MONROE MS-
756 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE AND
SOUTHEASTERN LEE COUNTIES IS CANCELLED...
AT 756 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3413 8820 3410 8851 3422 8854 3432 8842
3447 8815
TIME...MOT...LOC 0056Z 239DEG 46KT 3417 8846
$$
MSC057-300130-
/O.CON.KMEG.SV.W.0065.000000T0000Z-110330T0130Z/
ITAWAMBA MS-
756 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR ITAWAMBA COUNTY...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EVERGREEN...OR 9 MILES SOUTHEAST OF TOMBIGBEE
STATE PARK...MOVING NORTHEAST AT 50 MPH.
THIS STORM COVERED THE GROUND WITH QUARTER SIZE HAIL IN NETTLETON AT
745 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN...
FAIRVIEW...FULTON...NEW SALEM...TREMONT...JACINTO...EASTMAN...BOUNDS
CROSSROADS...TILDEN...ABNEY...CARDSVILLE...CADAMY AND CLAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3413 8820 3410 8851 3422 8854 3432 8842
3447 8815
TIME...MOT...LOC 0056Z 239DEG 46KT 3417 8846
$$
BORGHOFF968
WWUS54 KMEG 300116
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
816 PM CDT TUE MAR 29 2011
MSC057-300126-
/O.CAN.KMEG.SV.W.0065.000000T0000Z-110330T0130Z/
ITAWAMBA MS-
816 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA COUNTY IS
CANCELLED...
AT 816 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3413 8820 3410 8851 3422 8854 3432 8842
3447 8815
TIME...MOT...LOC 0116Z 239DEG 46KT 3430 8819
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:41 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 29, 6:41 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT TUE MAR 29 2011 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAR 29 2011/ DISCUSSION... ELEVATED CONVECTION IS ONGOING ACROSS NORTHEAST ARKANSAS...SOUTH MISSOURI...AND PORTIONS OF WEST TENNESSEE. STILL NO REPORTS OF SMALL HAIL ACROSS ANY OF OUR FORECAST AREA NOR UPSTREAM ACROSS NORTH ARKANSAS. 5-7 HUNDRED MB LAPSE RATES ARE BETWEEN 7 AND 8 DEGREES C/KM. LAPSE RATES SHOULD BE AT THEIR STEEPEST NORTH OF INTERSTATE 40 RIGHT NOW...BUT ONLY WEAKEN SLIGHTLY...BY AT MOST A DEGREE THROUGH MIDNIGHT. FARTHER SOUTH...7.25 TO 7.75 DEGREE LAPSE RATES WILL REMAIN IN PLACE A BIT LONGER. EVEN THOUGH LAPSE RATES ARE EXPECTED TO WEAKEN ACROSS NORTHERN AREAS...PROXIMITY TO AN APPROACHING SHORTWAVE TROUGH AND VORT MAX SHOULD KEEP THE THREAT OF AT LEAST SMALL HAIL IN THE AREA WELL INTO THE OVERNIGHT HOURS. THIS SYSTEM IS SIMILAR TO THE PREVIOUS SYSTEM WHICH BROUGHT WIDESPREAD HAIL TO THE MIDSOUTH. THE TWO MAIN DIFFERENCES SHOULD OFFSET EACH OTHER. THE WARM FRONT IS FARTHER SOUTH BUT THE UPPER LEVEL DYNAMICS ARE STRONGER. IF A SURFACE LOW DEVELOPS ALONG AN INVERTED TROUGH IN EAST CENTRAL MISSISSIPPI AS THE GFS SUGGESTS...WIND COULD BECOME A BIGGER THREAT IN NORTHERN MISSISSIPPI AROUND MIDNIGHT. EVERYTHING STILL LOOKS ON TRACK FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. MOISTURE LOOKS LIMITED DURING THIS TIME FRAME HOWEVER IN HIGHLY AMPLIFIED NORTH WESTERLY FLOW...DYNAMICS SHOULD BE SUFFICIENT TO RESULT IN AT LEAST A FEW STRONG THUNDERSTORMS. THE WEEKEND LOOKS MUCH NICER AS A RIDGE ALONG THE PACIFIC COAST SHIFTS INTO THE PLAINS SHUNTING THE MEAN STORM TRACK TO THE EAST OF OUR AREA. THE RIDGE WILL CONTINUE TO SHIFT EAST SATURDAY DOMINATING THE WEATHER ACROSS THE MIDSOUTH FOR MOST OF THE WEEKEND. HIGHS WILL CLIMB INTO THE 70S EACH DAY...WITH 1000-500 MB THICKNESSES SUPPORTIVE OF LOW TO MIDDLE 80S IN SOUTHWESTERN PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON. INCREASING CLOUD COVER MAY PREVENT US FROM BECOMING THAT WARM. EARLY NEXT WEEK...A MORE PROTOTYPICAL SPRING WEATHER SYSTEM LOOKS TO BE IN THE WORKS. UNLIKE THE PAST 2-3 EVENTS THIS SYSTEM LOOKS LIKE IT MAY HAVE BOTH DYNAMIC AND THERMAL ENERGY WORKING IN ITS FAVOR. IN ADDITION MULTIPLE DAYS OF SOUTHERLY FLOW AHEAD OF THE FRONT SHOULD ENSURE ADEQUATE MOISTURE IN IN PLACE. 30/SIRMON && .AVIATION... 00Z TAF SET A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN PUSHING ACROSS THE MIDSOUTH NORTH OF I-40 DURING THE PAST SEVERAL HOURS. GENERALLY IFR CONDITIONS OR LOWER HAVE BEEN REPORTED IN THESE AREAS...WITH VFR OR MVFR CONDITIONS FURTHER SOUTH. THINK MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REST OF THE AREA..NAMELY ALONG AND SOUTH OF KMEM-KMKL BETWEEN 01Z-04Z...AND CONTINUING THROUGH 08-12Z. CEILINGS ARE EXPECTED TO DETERIORATE TO IFR TONIGHT AND CONTINUE AT IFR LEVELS INTO MID MORNING WEDNESDAY WITH IMPROVING CONDITIONS THEREAFTER. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 44 60 41 58 / 100 10 10 20 MKL 42 57 36 57 / 100 10 10 20 JBR 41 55 39 58 / 100 10 10 30 TUP 51 63 39 62 / 100 10 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 29, 3:14 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT TUE MAR 29 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS AREAS MAINLY ALONG AND SOUTH OF I-40. LARGE HAIL IS THE MAIN THREAT...WITH A SECONDARY THREAT OF DAMAGING WINDS CONFINED TO NORTHERN MISSISSIPPI. A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF I-40. SMALL HAIL WILL BE THE MAIN THREAT. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK DISTURBANCE WILL BRING THE THREAT OF A FEW STRONG STORMS TO THE MIDSOUTH LATE THURSDAY AFTERNOON...THROUGH THURSDAY NIGHT. A POTENT COLD FRONT WILL BRING A THREAT FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY NIGHT AND INTO MONDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS AREAS SOUTH OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. JAB
In the hours before
Special weather statement, Mar 29, 3:44 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT TUE MAR 29 2011 ARZ018-026-028-MOZ113-292115- CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO- 344 PM CDT TUE MAR 29 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES WEST OF JONESBORO AT 345 PM CDT...MOVING EAST AT 55 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI COUNTIES... INCLUDING LOCATIONS NEAR BONO...BROOKLAND...JONESBORO...LAKE CITY... LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3612 9015 3590 9006 3573 9077 3590 9085 TIME...MOT...LOC 2045Z 251DEG 48KT 3585 9070
Special weather statement, Mar 29, 4:15 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT TUE MAR 29 2011
ARZ018-026-028-MOZ113-115-TNZ019-292145-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-DYER TN-
415 PM CDT TUE MAR 29 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING HAIL UP TO NICKEL SIZE WAS LOCATED
OVER LEACHVILLE AT 414 PM CDT...MOVING EAST AT 50 MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...DYER...GREENE...MISSISSIPPI AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...MANILA...MONETTE...SENATH AND STEELE...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG
LAKE.
&&
LAT...LON 3592 8965 3591 8971 3592 8974 3590 8976
3577 9035 3605 9045 3625 8977
TIME...MOT...LOC 2114Z 256DEG 46KT 3592 9025
RRHSpecial weather statement, Mar 29, 5:45 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT TUE MAR 29 2011
TNZ003-004-020-021-292315-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-
545 PM CDT TUE MAR 29 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING UP TO NICKEL SIZE HAIL WAS LOCATED
OVER BRADFORD AT 545 PM CDT...MOVING EAST AT 60 MPH.
PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3618 8815 3616 8815 3613 8820 3606 8821
3597 8885 3618 8894 3644 8823 3622 8812
TIME...MOT...LOC 2245Z 258DEG 54KT 3608 8875
RRHLocal storm report, Mar 29, 6:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL TRENTON 35.97N 88.94W
03/29/2011 E0.75 INCH GIBSON TN TRAINED SPOTTER
0553 PM HAIL TREZEVANT 36.01N 88.62W
03/29/2011 E0.75 INCH CARROLL TN TRAINED SPOTTER
DIME SIZE HAIL COVERING THE GROUND.
&&
BORGHOFFLocal storm report, Mar 29, 6:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL MCKENZIE 36.14N 88.51W
03/29/2011 E0.50 INCH CARROLL TN TRAINED SPOTTER
0607 PM HAIL HUNTINGDON 36.01N 88.41W
03/29/2011 E0.75 INCH CARROLL TN TRAINED SPOTTER
0609 PM HAIL 1 N HUNTINGDON 36.02N 88.41W
03/29/2011 E0.25 INCH CARROLL TN EMERGENCY MNGR
&&
BORGHOFFLocal storm report, Mar 29, 6:42 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL DYERSBURG 36.04N 89.38W
03/29/2011 E0.25 INCH DYER TN EMERGENCY MNGR
0612 PM HAIL HORNERSVILLE 36.04N 90.11W
03/29/2011 E0.25 INCH DUNKLIN MO TRAINED SPOTTER
&&
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:36 PM CDT | River Flood Advisory | MEG | DeSoto, Tunica | 4 days |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 44 min |
| Mar 29, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 42 min |
| Mar 29, 10:12 PM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Mar 29, 10:13 PM CDT | Special Weather Statement | MEG | Chickasaw | 47 min |
| Mar 29, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 30 min |
| Mar 29, 10:38 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 33 min |
| Mar 29, 11:58 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.